Alert archive / Ohio / Small Craft Advisories in 2014
Small Craft Advisory 52, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 27, 2014, 9:53 AM EST. It took effect at Nov 27, 2014, 3:46 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2014, 9:53 AM EST (14:53 UTC)
- In effect from
- Nov 27, 2014, 3:46 PM EST
- Expired
- Nov 28, 2014, 10:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
194 WHUS71 KCLE 271453 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 953 AM EST THU NOV 27 2014 LEZ142>149-272300- /O.NEW.KCLE.SC.Y.0052.141127T2100Z-141128T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 953 AM EST THU NOV 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY FOR LAKE ERIE. THE SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM FRIDAY FROM MAUMEE BAY TO RIPLEY NEW YORK. * WINDS AND WAVES: NORTHWEST WINDS WILL INCREASE TO 15 TO 20 KNOTS THIS EVENING. WAVES WILL BUILD TO 3 TO 5 FEET. WINDS AND WAVES WILL SUBSIDE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
4 follow-up statements
648 WHUS71 KCLE 272046 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 346 PM EST THU NOV 27 2014 LEZ142>149-280500- /O.EXT.KCLE.SC.Y.0052.141127T2046Z-141128T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 346 PM EST THU NOV 27 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 10 AM FRIDAY ON LAKE ERIE FROM MAUMEE BAY TO RIPLEY NEW YORK. * WINDS AND WAVES: NORTHWEST WINDS WILL AVERAGE 10 TO 20 KNOTS TONIGHT. WAVES WILL AVERAGE 3 TO 6 FEET. WINDS AND WAVES WILL SUBSIDE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
445 WHUS71 KCLE 280221 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 921 PM EST THU NOV 27 2014 LEZ142>149-281030- /O.CON.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 921 PM EST THU NOV 27 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY. * WINDS AND WAVES: NORTHWEST WINDS WILL AVERAGE 10 TO 20 KNOTS TONIGHT. WAVES WILL AVERAGE 3 TO 6 FEET. WINDS AND WAVES WILL SUBSIDE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
279 WHUS71 KCLE 280854 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 354 AM EST FRI NOV 28 2014 LEZ142>144-281000- /O.CAN.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- 354 AM EST FRI NOV 28 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES ARE NOW BELOW SMALL CRAFT CRITERIA. $$ LEZ145>149-281500- /O.CON.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 354 AM EST FRI NOV 28 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * WINDS AND WAVES: WEST TO NORTHWEST FLOW WILL CONTINUE TO DIMINISH THIS MORNING. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET THIS MORNING AND TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
319 WHUS71 KCLE 281506 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1006 AM EST FRI NOV 28 2014 LEZ145>149-281615- /O.EXP.KCLE.SC.Y.0052.000000T0000Z-141128T1500Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1006 AM EST FRI NOV 28 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WAVES OF 2 TO 4 FEET LATE THIS MORNING WILL CONTINUE TO SUBSIDE THROUGH THE AFTERNOON. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 9:40 AM EST, 13 minutes earlier.
Area forecast discussion, Nov 27, 9:40 AM EST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 940 AM EST THU NOV 27 2014 .SYNOPSIS... A TROUGH WILL LINGER OVER THE EASTERN GREAT LAKES INTO TONIGHT. MEANWHILE HIGH PRESSURE OVER THE MIDWEST WILL BUILD EAST ACROSS THE OHIO VALLEY ON FRIDAY...REACHING THE EAST COAST FRIDAY NIGHT. A WARM FRONT WILL LIFT ACROSS THE AREA ON SATURDAY WITH A COLD FRONT PUSHING BACK SOUTH LATE SUNDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CLUSTER OF SNOW SHOWERS CONTINUES OVER NORTHEAST OHIO AS TRAILING EDGE OF UPPER LEVEL POSITIVE VORTICITY ADVECTION MOVES SOUTHEAST OF THE AREA. THIS ACTIVITY SHOULD WEAKEN IN THE NEXT FEW HOURS BUT SNOW SHOWERS WILL REDEVELOP AGAIN THIS AFTERNOON AS ANOTHER MORE POTENT POSITIVE VORTICITY MAXIMUM MOVES EAST INTO THE REGION. A FAST MOVING CLIPPER SYSTEM WILL ALSO MOVE EAST ACROSS THE CENTRAL GREAT LAKES THIS AFTERNOON FORCING A SURFACE TROUGH SOUTH ACROSS THE AREA BY EVENING. THIS FEATURE COULD BE THE FOCUS FOR SOME PRETTY GOOD SNOW TO DEVELOP AFTER SUNSET. WILL BE KEEPING AN EYE ON THIS FEATURE THROUGH THE DAY. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/... UPPER LEVEL TROUGH SEEN ON WATER VAPOR OVER WISCONSIN WILL SWING ACROSS THE AREA LATE THIS AFTERNOON INTO THIS EVENING. A CONSIDERABLE INCREASE IN MID-LEVEL MOISTURE ARRIVES WITH THE 700MB FRONT. IN FACT AS TEMPERATURES NEAR 700MB COOL BY 4C WE SEE A VERY UNSTABLE LAYER DEVELOP FROM THE SURFACE TO 650MB. THERE WILL BE A WINDOW OF GOOD LIFT IN THE DENDRITIC GROWTH ZONE AND EXPECT WE WILL SEE A GOOD BURST OF SNOW SHOWERS THROUGH THE EVENING. SNOW RATES AND ACCUMULATION SHOULD BE EFFICIENT DURING THIS WINDOW. THIS WINDOW WILL BE FAIRLY SHORT LIVED AS MOISTURE IN THE 850-700MB LAYER REALLY STRIPS AWAY BETWEEN 03-06Z. SNOW SHOWERS WILL BE ENHANCED BY THE SURFACE TROUGH SWINGING THROUGH AND IT APPEARS THAT MOISTURE FROM LAKE MICHIGAN WILL GET PULLED EAST ACROSS THE AREA AHEAD OF THE TROUGH. RAISED POPS THROUGH ABOUT 04Z WITH ACCUMULATIONS OF 1 TO 3 INCHES ACROSS THE OHIO SNOW BELT AND 2 TO 4 INCHES INTO PENNSYLVANIA. SNOW WILL HAVE AN EASIER TIME ACCUMULATING AS WE HEAD INTO THIS EVENING. WE MAY END UP NEED A LAKE EFFECT SNOW ADVISORY...WITH THE BEST CHANCE BEING FOR ERIE COUNTY PENNSYLVANIA. SNOW ENDS ACROSS MOST OF OHIO PRETTY QUICKLY ON FRIDAY MORNING...LINGERING THE LONGEST TOWARDS ERIE PENNSYLVANIA. AFTER A COOL NIGHT...HIGHS ON FRIDAY WILL ONLY GET TO AROUND 30 DEGREES. WARM AIR ADVECTION RAMPS UP ON FRIDAY NIGHT WITH ANOTHER ROUND OF LIGHT SNOW POSSIBLE. MODELS ARE STRUGGLING WITH HOW MUCH WILL REACH THE GROUND AFTER HAVING TO OVERCOME SOME DRY LOW LEVEL AIR. LOOKS LIKE A PRETTY LIGHT QPF. WARMING TRENDS GETS UNDERWAY ON SATURDAY AND TEMPERATURES WILL RECOVER INTO THE LOW TO MID 40S...COOLEST IN PENNSYLVANIA. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... NOT MANY CHANGES TO THE LONG TERM THIS MORNING. THE MODELS REMAIN IN FAIR AGREEMENT DURING PERIOD. SUNDAY WILL BE A VERY WARM DAY. SHOWERS ARE LIKELY AHEAD OF A COLD FRONT THAT MOVE THROUGH LATER IN THE DAY. NOT SURE HOW FAST THE PRECIP WILL WIND DOWN BEHIND THE FRONT. BEST GUESS NOW IS THAT SOME SHOWERS COULD LINGER INTO MONDAY MORNING. DO NOT THINK IT WILL GET COLD ENOUGH FOR SNOW BEFORE THE PRECIP ENDS. AN AREA OF HIGH PRESSURE WILL SLIDE EAST ACROSS THE REGION MONDAY NIGHT. WILL KEEP TUESDAY DRY BUT WARM AIR ADVECTION PRECIP COULD OCCUR AS EARLY AS TUESDAY EVENING. WILL GO WITH CHANCE POPS FOR TUESDAY NIGHT AND WEDNESDAY ALL AREAS. TOUGH TO TELL THIS FAR OUT IF THE PRECIP WILL BE SNOW OR RAIN AS TEMPS AND CRITICAL THICKNESSES ARE RIGHT ON THE EDGE. HOPEFULLY LATER SHIFTS WILL BE BETTER ABLE TO PINPOINT THE PRECIP TYPE. SUNDAY WILL SEE ABOVE AVERAGE TEMPERATURES BUT THE REMAINDER OF THE PERIOD WILL AVERAGE A LITTLE BELOW NORMAL. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... A PESKY LITTLE BAND OF SNOW JUST DUMPED AN INCH OF SNOW ON KCLE IN AN HOUR. THIS BAND WILL CONTINUE TO MOVE OFF TO THE EAST AND CONDITIONS SHOULD CONTINUE TO IMPROVE. THE ACTIVITY CURRENTLY GOING ON SHOULD BE FAIRLY SHORT LIVED. HAVE GIVEN THE EASTERN TAF SITES A COUPLE MENTION THIS MORNING. THE MIDDLE PART OF THE DAY AND THE AFTERNOON SHOULD BE QUIET. EXPECT CIGS TO LIFT TO VFR ALL AREAS BY 18Z. A FRONT AND UPPER DISTURBANCE WILL MOVE ACROSS THE AREA THIS EVENING. THERE WILL BE A BRIEF WINDOW OF FAVORABLE CONDITIONS FOR LAKE EFFECT. BEST CHANCES WILL BE EAST OF KCLE. BY MORNING A SURFACE RIDGE WILL BE MOVING THROUGH WITH MUCH DRIER AIR ARRIVING. SHOULD SEE THE ACTIVITY BEGIN TO DIMINISH QUICKLY AFT 06Z. WINDS SHOULD BE MAINLY NW TODAY. .OUTLOOK...NON VFR LATE THURSDAY NIGHT IN -SHSN...LINGERING ACROSS FAR NE OH/NW PA INTO FRIDAY. NON-VFR SUNDAY IN -SHRA WITH THE NEXT FRONT. && .MARINE... HAVE HELD OFF ON A SMALL CRAFT FOR THE TIME BEING BUT ONE WILL LIKELY BE NEEDED FOR THIS EVENING. THE SMALL CRAFT CONDITIONS SHOULD BE SHORT LIVED AS A SURFACE RIDGE WILL SLIDE EAST ACROSS THE LAKE ON FRIDAY. THE FLOW WILL RETURN TO THE S OR SW BEHIND THE RIDGE. SLOWLY INCREASING TO S TO SW FLOW WILL THEN CONTINUE TILL A COLD FRONT CROSSES THE LAKE ON SUNDAY AFTERNOON AND EVENING. MORE SMALL CRAFT CONDITIONS COULD OCCUR BEHIND THAT FEATURE. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION FROM THE WEST ON MONDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...LOMBARDY SHORT TERM...KEC LONG TERM...KUBINA AVIATION...KUBINA MARINE...KUBINA
Hazardous weather outlook, Nov 27, 6:22 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 622 AM EST THU NOV 27 2014 OHZ003-006>010-017>023-027>033-036>038-047-281130- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 622 AM EST THU NOV 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ011>014-089-PAZ001>003-281130- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 622 AM EST THU NOV 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF LAKE EFFECT SNOW WILL DEVELOP THIS EVENING AND PRODUCE A QUICK 1 TO 4 INCHES OF SNOW ACROSS THE SNOW BELT. LOCALLY HIGHER AMOUNTS MAY BE POSSIBLE IN NORTHWEST PENNSYLVANIA AND A LAKE EFFECT SNOW ADVISORY MAY BE NEEDED. STAY TUNED TO UPDATED FORECASTS THROUGHOUT THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-281130- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 622 AM EST THU NOV 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.